Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 14, 2011, 5:55 PM EDT for Montgomery County, Toombs County, Wheeler County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2011, 5:55 PM EDT (21:55 UTC)
- Expired
- May 14, 2011, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
Counties Montgomery County, GA, Toombs County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
160
WWUS82 KFFC 142155
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SAT MAY 14 2011
GAZ110>113-142245-
555 PM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES UNTIL 645 PM
EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMANTOWN TO HORSE CREEK WMA...MOVING EAST
AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES THROUGH 645
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AILEY...
SPRING HILL...TOWNS...JACKSONVILLE...MOUNT VERNON...NORMANTOWN...
JORDAN...HORSE CREEK WMA...HIGGSTON...VIDALIA...LUMBER CITY...
UVALDA...ALSTON...SANTA CLAUS AND LYONS. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3178 8304 3212 8273 3235 8246 3236 8241
3232 8236 3229 8235 3231 8222 3218 8218
3191 8222 3196 8247 3194 8249 3195 8255
3192 8261 3192 8267 3178 8288
TIME...MOT...LOC 2155Z 270DEG 24KT 3236 8233 3212 8260
3179 8290
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 14, 3:46 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 14, 3:46 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 PM EDT SAT MAY 14 2011 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... COLD FRONT SWEEPING ACROSS THE STATE THIS AFTERNOON WILL CONTINUE PUSHING EAST THIS EVENING...SHOULD BE THROUGH THE FORECAST AREA BY 06Z WITH DEEPER CONVECTION ENDING DURING THE EVENING. PERSISTENT UPPER LOW OVER THE OHIO VALLEY THROUGH THE SHORT TERM FORECAST PERIOD WILL KEEP AT LEAST A SLIGHT CHANCE FOR SHOWERS IN THE FORECAST... MAINLY IN THE NORTH. A MORE SIGNIFICANT LOBE OF ENERGY ROTATING AROUND THE UPPER LOW WILL BRING A BETTER CHANCE FOR PRECIPITATION MONDAY...BUT I AM KEEPING POPS IN THE CHANCE CATEGORY FOR NOW. EVEN WITH COOLER TEMPERATURES ALOFT...INSTABILITY IS MARGINAL AT BEST THROUGH THIS TIME PERIOD. ONLY INCLUDING THUNDER DURING THE DAY MONDAY WITH THE INCREASED UPPER FORCING. .LONG TERM /TUESDAY THROUGH SATURDAY/... NO CHANGES TO THE EXTENDED FORECAST TRENDS AT THIS TIME. STILL SOME DISAGREEMENT BETWEEN THE GFS AND ECMWF CONCERNING THE EVOLUTION OF THE UPPER FLOW...BUT GENERALLY DRY AND MILD TO SEASONALLY WARM TEMPERATURES LOOK APPROPRIATE WITH THE OMEGA-LIKE STATIC UPPER PATTERN PERSISTING THROUGH THE MAJORITY OF THE PERIOD. && AVIATION... 18Z UPDATE... COLD FRONT IS KNOCKING ON GEORGIA'S DOOR...WITH GUSTY WNW WINDS EXPECTED ONCE IT PUSHES IN. STILL A CHANCE OF THUNDER ALONG AND AHEAD OF THE FRONT...SO HAVE LEFT CB IN THE CLOUD GROUPS FOR THE FIRST FEW HOURS. SIGNIFICANT LOW LEVEL MOISTURE SHOULD MOVE INTO MAINLY NORTH GEORGIA BEHIND THE FRONT...SO LOW MVFR CIGS EXPECTED SUNDAY MORNING FOR THE NORTHERN TAFS. SOME HINT AT IFR CIGS BUT HAVE NOT INCLUDED ANY FOR NOW. SHOULD START CLEARING BACK TO VFR BY MIDDAY SUNDAY WITH GUSTY WINDS BUILDING BACK IN. //ATL CONFIDENCE...18Z UPDATE... HIGH ON WINDS. MEDIUM ON CIGS. LOW ON DEVELOPMENT OF POTENTIAL TSRA THROUGH 00Z TONIGHT. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 73 51 68 / 20 10 10 40 ATLANTA 55 72 52 64 / 10 10 10 40 BLAIRSVILLE 54 69 49 62 / 20 20 30 40 CARTERSVILLE 53 69 50 63 / 10 20 30 40 COLUMBUS 56 76 54 69 / 5 5 10 30 GAINESVILLE 55 70 51 65 / 20 20 20 40 MACON 57 78 53 71 / 10 5 10 30 ROME 52 68 50 63 / 10 20 30 40 PEACHTREE CITY 54 73 51 65 / 5 10 10 30 VIDALIA 60 81 57 75 / 30 5 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, May 14, 4:45 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT SAT MAY 14 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS PORTIONS OF EAST CENTRAL GEORGIA THROUGH THIS EVENING. .SYNOPSIS... LOW PRESSURE OVER THE OHIO RIVER VALLEY PUSHED A COLD FRONT INTO GEORGIA THIS AFTERNOON AND THUNDERSTORMS WILL CONTINUE AHEAD OF THE FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WIND...HAIL...AND CLOUD TO GROUND LIGHTNING. THE BEST LOCATION FOR THUNDERSTORMS WILL BE EAST OF A LINE FROM CORDELE TO DUBLIN TO ATHENS. .DISCUSSION... LOW PRESSURE CENTERED OVER THE OHIO RIVER VALLEY PUSHED A COLD FRONT INTO GEORGIA THIS AFTERNOON. SHOWER AND THUNDERSTORM ACTIVITY WAS FOCUSED ALONG AND AHEAD OF THIS BOUNDARY. THERE IS MODERATE INSTABILITY ACROSS THE AREA WITH CAPES BETWEEN 1000 AND 1500. SCATTERED THUNDERSTORMS ARE EXPECTED AND SOME OF THESE MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS ONLINE AT WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, May 14, 4:55 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 2 WNW HARRISON 32.84N 82.76W
05/14/2011 WASHINGTON GA 911 CALL CENTER
WASHINGTON COUNTY 911 RELAYED A REPORT OF A DOWNED TREE
ON NEW TENNILLE ROAD.
&&
RGARCIASpecial weather statement, May 14, 5:14 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT SAT MAY 14 2011
GAZ110>113-142200-
514 PM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER...
TOOMBS...TELFAIR AND MONTGOMERY COUNTIES UNTIL 600 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TARRYTOWN TO 7 MILES SOUTHWEST OF CHINA
HILL...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES THROUGH 600 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITTLE
OCMULGEE STATE PARK...HELENA...MCRAE...LANDSBURG...ALAMO...CHINA
HILL...TARRYTOWN...GLENWOOD...WORKMORE...SCOTLAND...JACKSONVILLE...
KIBBEE...MOUNT VERNON...AILEY AND SPRING HILL.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.
LAT...LON 3181 8310 3181 8313 3184 8318 3230 8271
3230 8267 3231 8265 3236 8241 3232 8236
3229 8235 3231 8222 3228 8222 3192 8260
3192 8267 3184 8279 3178 8304
TIME...MOT...LOC 2114Z 254DEG 30KT 3237 8257 3221 8271
3180 8315Local storm report, May 14, 5:15 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG BARTOW 32.88N 82.47W
05/14/2011 JEFFERSON GA 911 CALL CENTER
JEFFERSON COUNTY 911 RELAYED A REPORT OF A TREE DOWNED
ONTO A POWERLINE IN BARTOW.
&&
RGARCIALocal storm report, May 14, 5:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL SOPERTON 32.38N 82.59W
05/14/2011 E0.75 INCH TREUTLEN GA EMERGENCY MNGR
TREUTLEN COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
HAIL IN THE CITY OF SOPERTON.
&&
RGARCIASpecial weather statement, May 14, 5:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SAT MAY 14 2011
GAZ086-098-142215-
541 PM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN TREUTLEN AND SOUTHERN EMANUEL COUNTIES UNTIL 615 PM EDT...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF OAK PARK...MOVING EAST AT 20
MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TREUTLEN
AND SOUTHERN EMANUEL COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE OAK PARK...LEXSY AND STILLMORE.
LAT...LON 3236 8224 3232 8223 3229 8228 3229 8235
3232 8236 3236 8241 3234 8252 3249 8241
3246 8218 3244 8218
TIME...MOT...LOC 2141Z 269DEG 19KT 3232 8247Special weather statement, May 14, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SAT MAY 14 2011
GAZ110>113-142245-
555 PM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES UNTIL 645 PM
EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMANTOWN TO HORSE CREEK WMA...MOVING EAST
AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES THROUGH 645
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AILEY...
SPRING HILL...TOWNS...JACKSONVILLE...MOUNT VERNON...NORMANTOWN...
JORDAN...HORSE CREEK WMA...HIGGSTON...VIDALIA...LUMBER CITY...
UVALDA...ALSTON...SANTA CLAUS AND LYONS. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3178 8304 3212 8273 3235 8246 3236 8241
3232 8236 3229 8235 3231 8222 3218 8218
3191 8222 3196 8247 3194 8249 3195 8255
3192 8261 3192 8267 3178 8288
TIME...MOT...LOC 2155Z 270DEG 24KT 3236 8233 3212 8260
3179 8290The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:50 PM EDT | Special Weather Statement | FFC | Crisp | 40 min |
| May 13, 9:10 PM EDT | Special Weather Statement | FFC | Crisp | 35 min |
| May 14, 1:17 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson | 28 min |
| May 14, 2:12 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Dooly, Houston, Jones, Peach and 2 more | 48 min |
| May 14, 2:33 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| May 14, 2:54 PM EDT | Special Weather Statement | FFC | Baldwin, Bleckley, Jones, Laurens, Twiggs, Wilkinson | 51 min |
| May 14, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 39 min |
| May 14, 3:39 PM EDT | Special Weather Statement | FFC | Hancock, Johnson, Laurens, Putnam, Washington | 36 min |
| May 14, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 52 min |
| May 14, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Washington | 62 min |
| May 14, 4:27 PM EDT | Special Weather Statement | FFC | Taliaferro | 48 min |
| May 14, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 44 min |
| May 14, 5:14 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 46 min |
| May 14, 5:41 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| May 14, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 49 min |
| May 14, 6:46 PM EDT | Special Weather Statement | FFC | Wilcox | 29 min |
| May 14, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 52 min |
| May 14, 7:28 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| May 14, 7:55 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 25 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.